zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the positive definite solutions of the matrix equations $X^{s}\pm A^{\text T} X^{-t} A=I_{n}$. (English) Zbl 1025.15018
The paper deals with the matrix equations $X^s+\sigma A^\top X^{-t}A=I_n$, where $\sigma=\pm 1$, $s,t$ are positive integers, $I_n$ is the identity $n\times n$ matrix and $X\in \bbfR^{n\times n}$ is the solution. The case $s=1$ is well studied in the literature. Using the Brouwer fixed point principle the authors prove theorems for the existence of symmetric positive definite solutions. Condition numbers for the solutions of these equations are derived and other perturbation results are also obtained. Finally the authors consider the iterative schemes $X_{k+1}=(I_n- \sigma A^\top X_k^{-t}A)^{1/s}$ for computing the solutions.

15A24Matrix equations and identities
65F30Other matrix algorithms
65H10Systems of nonlinear equations (numerical methods)
Full Text: DOI
[1] Anderson, W. N.; Morley, T. D.; Trapp, G. E.: Positive solution to X=A-BX-1B*. Linear algebra appl. 134, 53-62 (1990) · Zbl 0702.15009
[2] Engwerda, J. C.: On the existence of a positive definite solution of the matrix equation X+ATX-ta=I. Linear algebra appl. 194, 91-108 (1993) · Zbl 0798.15013
[3] Engwerda, J. C.; Ran, A. C. M.; Rukeboer, A. L.: Necessary and sufficient conditions for the existence of a positive definite solution of the matrix equation X+A*X-1A=I. Linear algebra appl. 186, 255-275 (1993) · Zbl 0778.15008
[4] Guo, C.; Lancaster, P.: Iterative solution of two matrix equations. Math. comp. 68, 1589-1603 (1999) · Zbl 0940.65036
[5] Ivanov, I. G.; Hasavov, V. I.; Minchev, B. V.: On matrix equations $X{\pm}$A*X-2A=I. Linear algebra appl. 326, 27-44 (2001) · Zbl 0979.15007
[6] Ivanov, I. G.; Sayed, S. M.: Properties of positive definite solutions of the equations X+A*X-2A=I. Linear algebra appl. 279, 303-316 (1998) · Zbl 0935.65041
[7] Stewart, G. W.; Sun, J. G.: Matrix perturbation theory. (1990) · Zbl 0706.65013
[8] S.F. Xu, On the maximal solution of the matrix equation X+ATX-1A=I, Research Report, No. 26, Peking University, 1997
[9] Zhan, X.: On the matrix equation X+ATX-1A=I. Linear algebra appl. 247, 337-345 (1996)
[10] Zhan, X.: Computing the extremal positive definite solutions of a matrix equation. SIAM J. Sci. comput. 17, 1167-1174 (1996) · Zbl 0856.65044
[11] Liu, X. -G.: The simple iteration of the matrix equation X+ATX-1A=I. Numer. math. A J. Chinese university 20, No. 2, 163-167 (1998)
[12] Guo, D. -J.: Nonlinear function analysis. (1985)
[13] Ortega, J. M.; Rheinboldt, W. C.: Iterative solution of nonlinear equation in several variables. (1970) · Zbl 0241.65046
[14] Higham, N. J.: Computing real squares roots of a real matrix. Linear algebra appl. 88/89, 405-430 (1987) · Zbl 0625.65032
[15] Rice, J. R.: A theory of condition. SIAM J. Numer. anal. 3, 287-310 (1966) · Zbl 0143.37101
[16] V.I. Hasanov, I.G. Ivanov, Positive definite solutions of the equation X+A*X-nA=I, Lecture Notes in Computer Science, Numerical Analysis and Its Applications 2000, Springer-Verlag, 2001, pp. 377--384
[17] Sun, J. -G.: Eigenvalues and eigenvectors of a matrix dependent on several parameters. J. comput. Math. 3, 351-364 (1985) · Zbl 0618.15009